Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 381, NWS Springfield, MO

July 7, 2011Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 7, 2011, 6:57 PM CDT for Texas County, Wright County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2011, 6:57 PM CDT (23:57 UTC)
Expired
Jul 7, 2011, 7:36 PM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:25 PM CDTTSTM WND DMGCabool, MOCABOOL POLICE REPORT TWO TREES DOWN WITH ONE FALLING ON A SINGLE FAMILY HOME ON THE WEST SIDE OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 5:03 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1915 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS53 KSGF 072357
SVRSGF
MOC215-229-080100-
/O.NEW.KSGF.SV.W.0381.110707T2357Z-110708T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
  SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 800 PM CDT.

* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING
  EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.

* LOCATIONS IMPACTED INCLUDE CABOOL AND MOUNTAIN GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.

&&

LAT...LON 3707 9240 3728 9237 3724 9193 3706 9198
      3705 9206
TIME...MOT...LOC 2357Z 282DEG 21KT 3717 9231
WIND...HAIL <50MPH 1.00IN

$$

HATCH
2 follow-up statements
971 
WWUS53 KSGF 080021
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT THU JUL 7 2011

MOC215-229-080100-
/O.CON.KSGF.SV.W.0381.000000T0000Z-110708T0100Z/
TEXAS MO-WRIGHT MO-
721 PM CDT THU JUL 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CABOOL...OR 6 MILES EAST OF
MOUNTAIN GROVE...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.

LOCATIONS IMPACTED INCLUDE CABOOL AND MOUNTAIN GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN MISSOURI.

&&

LAT...LON 3707 9240 3713 9239 3723 9224 3724 9193
      3706 9198 3705 9215
TIME...MOT...LOC 0022Z 286DEG 20KT 3713 9214
WIND...HAIL <50MPH 1.00IN

$$

HATCH
850 
WWUS53 KSGF 080036
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT THU JUL 7 2011

MOC215-229-080045-
/O.CAN.KSGF.SV.W.0381.000000T0000Z-110708T0100Z/
TEXAS MO-WRIGHT MO-
736 PM CDT THU JUL 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT AND
SOUTHWESTERN TEXAS COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL 
WRIGHT COUNTY UNTIL 8 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3707 9240 3713 9239 3723 9224 3724 9193
      3706 9198 3705 9215
TIME...MOT...LOC 0035Z 286DEG 20KT 3711 9205

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:22 PM CDT, 35 minutes earlier.

Area forecast discussion, Jul 7, 6:22 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT THU JUL 7 2011

...UPDATE TO AVIATION...

.SHORT TERM (TONIGHT THROUGH SATURDAY)...

THE MAIN FORECAST FOCUS FOR THE NEXT 12 HOURS WILL BE CONVECTIVE
POTENTIAL. ATTENTION THEN TURNS TO INCREASING TEMPERATURES ONCE
AGAIN AS WE HEAD INTO THIS WEEKEND AND EARLY NEXT WEEK.

TONIGHT...CONVECTIVE POTENTIAL AND COVERAGE WILL BE HEAVILY TIED TO
A MESOSCALE CONVECTIVE VORTICITY MAXIMA THAT WILL CONTINUE TO SHUNT
SOUTHEAST ACROSS CENTRAL AND EASTERN MISSOURI. ISOLATED TO SCATTERED
THUNDERSTORMS APPEAR PLAUSIBLE THIS EVENING FROM THE TRUMAN AND LAKE
OF THE OZARKS REGION...SOUTH TOWARDS AVA AND WEST PLAINS. THE MAIN
INFLUENCE OF THIS FEATURE SHOULD THEN SHIFT FAR ENOUGH EAST FOR
MAINLY DRY CONDITIONS LATER TONIGHT. ALTHOUGH IT WAS NOT INCLUDED IN
THE FORECAST...WILL HAVE TO WATCH FOR AT LEAST SOME LIGHT FOG
DEVELOPMENT IN AREAS THAT PICKED UP DECENT RAINFALL TODAY.

FRIDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL
SLOWLY BUILD INTO THE REGION. THE IMPACTS OF THIS RIDGE WILL BE TWO
FOLD. FIRST OFF...IT APPEARS THAT THE CHANCES FOR CONVECTION WILL
DWINDLE. AFTERNOON PULSE TYPE THUNDERSTORMS WILL BE TOUGH TO COME BY
AS MID LEVEL TEMPERATURES BEGIN TO WARM. CANNOT RULE OUT AN ISOLATED
STORM DEVELOPING ALONG RIDGE TOPS...BUT COVERAGE WOULD BE EXTREMELY
LIMITED. NOCTURNAL ACTIVITY WILL ALSO BE TOUGH TO COME BY AS THE
MAIN INFLUENCE OF THE LOW LEVEL JET SHIFTS NORTH AND WEST OF THE
REGION. THE SECOND IMPACT FROM THIS BUILDING RIDGE WILL BE THE
RETURN TO SUMMERTIME HEAT. 850 MB TEMPERATURES BY SUNDAY ARE PROGGED
TO WARM INTO THE 21 TO 26 CELSIUS RANGE FROM SOUTHEAST TO NORTHWEST
ACROSS THE OZARKS. HIGHS WILL THEREFORE RETURN TO THE 90S BY THIS
WEEKEND...WITH MIDDLE TO UPPER 90S A GOOD BET BY SUNDAY OVER MOST
AREAS.

SCHAUMANN

&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...

THE UPPER LEVEL RIDGING WILL REMAIN IN PLACE TO START NEXT WEEK
WITH LIMITED CHANCES FOR RAINFALL. THIS WILL ALSO ALLOW
TEMPERATURES TO CLIMB INTO THE 90S EACH AFTERNOON WITH HEAT INDEX
VALUES FROM 100 TO 107. THE ECMWF AND GFS DO SHOW AN UPPER LEVEL
SHORT WAVE THAT EJECTS INTO THE PLAINS TUESDAY FROM A DIGGING
TROUGH OVER THE WESTERN CONUS. THE SHORT WAVE IS EXPECTED TO
FLATTEN THE RIDGE OVER THE REGION WEDNESDAY AND PLACE THE OZARKS
UNDER SOUTHWESTERLY FLOW. WITH THE MOISTURE AND INSTABILITY THAT
WILL LIKELY BE IN PLACE AS A RESULT EARLY WEEKS RIDGING THERE WILL
BE THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS FROM THE MIDDLE TO
END OF NEXT WEEK.

HATCH

&&

.AVIATION...

FOR THE 00Z TAFS...A COUPLE OF BOUNDARIES ARE ACTING AS A FOCUSING
MECHANISM FOR THUNDERSTORMS AT THIS TIME...FIRST BOUNDARY SITUATED
FROM KVIH TO KNVD WHILE THE SECOND EXTENDS ROUGHLY ALONG THE US
HIGHWAY 60 CORRIDOR AND A THIRD FROM KUNO TO KBBG. SCATTERED
CONVECTION FIRING ALONG THE NORTHERN AND SOUTHERN BOUNDARIES AT
THIS TIME. WILL KEEP VCTS AT KBBG BUT HAVE REMOVED MENTION AT
KSGF/KJLN.  CONVECTION SHOULD BEGIN TO DIMINISH AFTER SUNSET.

ATTENTION THEN TURNS TO MVFR VISIBILITIES AND CEILINGS DURING THE
OVERNIGHT PERIOD. WITH FEW CLOUDS...ELEVATED SOIL MOISTURE LEVELS
AND LIGHT WINDS...EXPECT FOG AND LOW CLOUDS TO DEVELOP IN THE
09-14Z TIME FRAME. THIS SHOULD MIX OUT AFTER 14Z GIVING VFR
CONDITIONS FOR THE REMAINDER OF THE FORECAST PERIOD.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 7, 1:08 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT THU JUL 7 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
108 PM CDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.

  LIMITED THUNDERSTORM WIND DAMAGE RISK.

  ELEVATED LIGHTNING RISK.

DISCUSSION...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATE THIS AFTERNOON AND INTO THIS EVENING. A FEW OF THESE
STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING DOWNBURST
WIND GUSTS BEING THE PRIMARY HAZARD. A FEW STORMS COULD PRODUCE
HAIL UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER HEAT WAVE IS FORECAST TO IMPACT THE REGION BEGINNING THIS
WEEKEND AND CONTINUING INTO NEXT WEEK. HEAT INDICES COULD RANGE
FROM 100 TO 108 DEGREES ON A DAILY BASIS FROM SATURDAY AFTERNOON
THROUGH AT LEAST TUESDAY AFTERNOON.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ONCE AGAIN TOWARDS THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

In the hours before

Special weather statement, Jul 7, 6:42 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT THU JUL 7 2011

MOZ082-092-080015-
TEXAS MO-WRIGHT MO-
642 PM CDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT AND
SOUTHWESTERN TEXAS COUNTIES UNTIL 715 PM CDT...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF NORWOOD...OR 12 MILES NORTHWEST
OF MOUNTAIN GROVE...MOVING EAST AT 25 MPH. PENNY SIZE HAIL IS
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE MOUNTAIN GROVE AND NORWOOD.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3732 9217 3706 9218 3711 9250 3729 9250
TIME...MOT...LOC 2342Z 273DEG 23KT 3720 9242

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:43 PM CDTSpecial Weather StatementSGFOzark32 min
Jul 6, 7:45 PM CDTSevere Thunderstorm WarningSGFOzark30 min
Jul 6, 8:29 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas33 min
Jul 6, 9:00 PM CDTSpecial Weather StatementSGFTaney30 min
Jul 7, 8:57 AM CDTSpecial Weather StatementSGFGreene33 min
Jul 7, 9:34 AM CDTSpecial Weather StatementSGFChristian26 min
Jul 7, 10:02 AM CDTSpecial Weather StatementSGFDouglas28 min
Jul 7, 10:55 AM CDTSpecial Weather StatementSGFHowell35 min
Jul 7, 6:42 PM CDTSpecial Weather StatementSGFWright33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.